Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Oct 5, 2012, 3:47 PM CDT for Adams County, Brown County, Illinois; Knox County, Lewis County, Missouri. It took effect at Oct 6, 2012, 1:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 3:47 PM CDT (20:47 UTC)
- In effect from
- Oct 6, 2012, 1:00 AM CDT
- Expired
- Oct 6, 2012, 4:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS73 KLSX 052047 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT FRI OCT 5 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE BUILDING INTO THE REGION WILL ALLOW CLEARING SKIES TONIGHT...WHICH WILL COMBINE WITH THE COLD AIR MASS CURRENTLY ENTRENCHED OVER THE AREA TO RESULT IN RAPIDLY DROPPING TEMPERATURES. TEMPERATURES IN THE WARNED AREA ARE EXPECTED TO BE IN THE UPPER 20S TO NEAR 30 DEGREES EARLY SATURDAY MORNING. MOZ018-019-060900- /O.NEW.KLSX.FZ.W.0003.121006T0600Z-121006T1300Z/ KNOX MO-LEWIS MO- 347 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...1 AM TONIGHT TO 8AM SATURDAY. * TEMPERATURES...UPPER 20S TO NEAR 30 BY SATURDAY MORNING. * IMPACTS...SEVERAL HOURS BELOW FREEZING CAN DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JP
2 follow-up statements
848 WWUS73 KLSX 060250 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 950 PM CDT FRI OCT 5 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .AN UNSEASONABLY COLD CANADIAN AIR MASS WILL PREVIAL ACROSS THE REGION OVER THE NEXT FEW DAYS. LOWS TONIGHT WILL BE FROM 15 TO 20 DEGREES BELOW NORMAL. TEMPERATURES IN THE WARNED AREA ARE EXPECTED TO BE IN THE UPPER 20S TO NEAR 30 DEGREES EARLY SATURDAY MORNING. ILZ095-096-061300- /O.EXA.KLSX.FZ.W.0003.121006T0600Z-121006T1300Z/ ADAMS IL-BROWN IL- INCLUDING THE CITY OF...QUINCY 950 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...1 AM TONIGHT TO 8AM SATURDAY. * TEMPERATURES...UPPER 20S TO NEAR 30 BY SATURDAY MORNING. * IMPACTS...SEVERAL HOURS BELOW FREEZING CAN DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MOZ018-019-061300- /O.CON.KLSX.FZ.W.0003.121006T0600Z-121006T1300Z/ KNOX MO-LEWIS MO- 950 PM CDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TIMING...1 AM TONIGHT TO 8AM SATURDAY. * TEMPERATURES...UPPER 20S TO NEAR 30 BY SATURDAY MORNING. * IMPACTS...SEVERAL HOURS BELOW FREEZING CAN DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GLASS
813 WWUS73 KLSX 060925 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT SAT OCT 6 2012 ILZ095-096-MOZ018-019-061030- /O.CAN.KLSX.FZ.W.0003.000000T0000Z-121006T1300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO- INCLUDING THE CITY OF...QUINCY 425 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE WARNING. HIGH CLOUDS ARE OVERSPREADING THE AREA WHICH SHOULD HELP KEEP TEMPERATURES ABOVE FREEZING FOR THE REST OF THE MORNING. WHILE A FEW SPOTS MAY DROP TO FREEZING...TEMPERATURES ACROSS THE MAJORITY OF THE AREA WILL LIKELY STAY BETWEEN 33 AND 35 DEGREES THROUGH SUNRISE. $$ CARNEY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 12:54 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 5, 12:54 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1254 PM CDT FRI OCT 5 2012 .SHORT TERM... ISSUED AT 203 AM CDT FRI OCT 5 2012 (TODAY) CDFNT CONTINUES TO PUSH SWD THIS MORNING AND AS OF 2AM...IS IN FAR SRN IL AND SE MO AND SHOWS UP RATHER WELL IN RADAR RETURNS. COLDER AIR WILL CONTINUE TO SLOWLY ADVECT SWD TODAY AS THE CDFNT CONTINUES TO PUSH S. WITH AMPLE CLOUD COVER AND PRECIP THRU THE DAY...THE HIGH TEMP FOR TODAY WILL LIKELY BE AT OR CLOSE TO THE TEMP AT SUNRISE. EXPECT TEMPS TO LARGELY REMAIN STEADY OR SLOWLY FALL THRU THE DAY WITH COOLER TEMPS WHERE PRECIP IS OCCURRING. AS FOR PRECIP TODAY...ONGOING PRECIP WILL SLOWLY MOVE ESE TODAY AS A COUPLE OF WEAK S/WS ROUND THE BASE OF THE UPPER LOW. PRECIP SHUD START MOVING ESE A LITTLE FASTER LATE THIS AFTERNOON INTO THE EVE HOURS AS A STRONGER KICKER S/W MOVES IN. THIS S/W WILL ALSO LIKELY GENERATE SOME RA ACROSS NRN PORTIONS OF THE CWA THIS AFTERNOON. WHILE MDLS ARE IN RELATIVELY GOOD AGREEMENT...DIFFERENCES REMAIN WITH THE NAM A SLOWER OUTLIER WITH THE LOCAL WRF/GFS/ECMWF/GEM IN VERY GOOD AGREEMENT. HAVE TRENDED POPS TWD THESE FASTER MDLS...BUT KEPT SOME LOWER CHANCE POPS FURTHER N AND W TO ACCOUNT FOR THE SLOWER NAM AS SUBTLE DIFFERENCES IN TIMING OF ANY GIVEN S/W WILL HAVE AN IMPACT ON LOCATION OF PRECIP. TILLY && .LONG TERM... ISSUED AT 222 AM CDT FRI OCT 5 2012 (TONIGHT THROUGH THURSDAY NIGHT) STRONG COLD ADVECTION...MARKED BY 850MB TEMPERATURES DROPPING 2 TO 4 DEGREES BELOW ZERO...WILL RESULT IN AN UNSEASONABLY COOL WEEKEND. TONIGHT... REMAINING POST FRONTAL RAIN WILL EXIT THE SOUTHEASTERN HALF OF THE CWA THIS EVENING WITH CLEARING SKIES FROM NORTH TO SOUTH. THE COMBINATION OF COLD ADVECTION AND RADIATIONAL COOLING SHOULD ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S ACROSS THE NORTHERN CWA...WITH LOWER TO MIDDLE 30S ELSEWHERE. PROSPECTS OF FROST ARE QUITE LOW SINCE A NORTH WIND WILL CONTINUE OVERNIGHT AND NOT ALLOW DECOUPLING OF THE LOWER ATMOSPHERE. SATURDAY AND SATURDAY NIGHT... LATEST MODEL GUIDANCE CONTINUES TO SHOW ANOTHER STOUT SHORTWAVE MOVING ACROSS THE CWA SATURDAY NIGHT...BUT THEY HAVE COLLECTIVELY PUSHED THE THREAT OF PRECIPITATION TO THE SOUTH OF THE CWA. AM HESITANT TO PULL POPS ALTOGETHER FOR SATURDAY AFTERNOON AND NIGHT...BUT HAVE LIMITED THEM TO SLIGHT CHANCE ACROSS SOUTHEAST MISSOURI. BLEND OF MOS GUIDANCE LOOKS ON TRACK WITH LOWER TO MIDDLE 50S FOR AFTERNOON HIGHS AND LOWER TO MIDDLE 30S FOR LOWS. BEST CHANCE OF SEEING FROST WILL BE ACROSS NORTHEAST AND CENTRAL MISSSOURI WHERE WIND WILL BECOME LIGHT BY DAYBREAK ON SUNDAY AS HIGH PRESSURE RIDGE EDGES CLOSER. SUNDAY AND SUNDAY NIGHT... A COLD START TO THE DAY AND NEGLIGIBLE ADVECTION SHOULD RESULT IN TEMPERATURES QUITE SIMILAR TO SATURDAY. SUNSHINE SHOULD BE THE RULE WITH HIGH PRESSURE RIDGE SLIDING SOUTH ACROSS THE AREA. RIDGE SHOULD HAVE ENOUGH INFLUENCE SUNDAY NIGHT FOR FROST TO DEVELOP ACROSS THE EASTERN OZARKS...SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WITH LOWS RANGING FROM THE LOWER 30S SOUTH...TO MIDDLE 30S NORTH. NEXT WEEK... SURFACE RIDGE IS FORECAST TO MOVE EAST OF THE AREA WITH RETURN FLOW DEVELOPING ON MONDAY. TEMPERATURES SHOULD RESPOND WITH 60S ANTICIPATED FOR HIGHS. ACTIVE WEATHER PATTERN CONTINUES...WITH THE NEXT COLD FRONT AND ASSOCIATED RAIN CHANCES MOVING ACROSS THE CWA TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE WILL ATTEMPT TO BUILD SOUTH ACROSS THE MIDWEST WEDNESDAY AND THURSDAY...BUT MODEL GUIDANCE BRINGS THE FRONT BACK NORTH ON THURSDAY WITH RAIN DEVELOPING ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA. TEMPERATURES LOOK TO REMAIN BELOW NORMAL THROUGH THE PERIOD. CVKING && .AVIATION... ISSUED AT 1240 PM CDT FRI OCT 5 2012 MAIN CONCERN THIS FORECAST PERIOD IS ONGOING PRECIPITATION WHICH CONTINUES TO SLUGGISHLY MOVE TO THE SOUTHEAST. A BULK OF THE SHOWER/THUNDERSTORM ACTIVITY HAS MOVED JUST SE OF THE METRO TAF SITES...THOUGH KSTL...KSUS...AND KCPS CAN EXPECT SHOWERS AND PERHAPS A RUMBLE OF THUNDER FOR AT LEAST THE NEXT SEVERAL HOURS. ANOTHER AREA OF LIGHT PRECIPITATION HAS FORMED OVER NW MISSOURI THIS AFTERNOON COINCIDENT WITH A SHORTWAVE THAT WILL MOVE THROUGH...AND COULD IMPACT KUIN LATER THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...BY TONIGHT...EXPECT THE PRECIPITATION TO TAPER OFF ACROSS THE ENTIRE AREA WITH CIGS IMPROVING FROM MVFR THIS AFTERNOON TO VFR FOR ALL TAF SITES. CLOUDS WILL GRADUALLY CLEAR OUT TONIGHT...THOUGH ANOTHER SHORTWAVE ON SATURDAY WILL USHER IN A BKN-OVC MID CLOUD DECK BY MID MORNING. OTHERWISE...WINDS WILL REMAIN NORTHWESTERLY THROUGH THE VALID PERIOD. SPECIFICS FOR KSTL... MAIN AREA OF PRECIPITATION HAS MOVED SOUTHEAST OF THE TERMINAL...THOUGH SHOWERS CONTINUE TO PERCOLATE TO THE W AND SW WHICH COULD MOVE OVER KSTL THIS AFTERNOON. AS PRECIPITATION MOVES OUT...EXPECT GRADUALLY IMPROVING CIGS TO VFR THIS EVENING WITH GRADUALLY CLEARING SKIES. HOWEVER...ANY CLEARING IS EXPECTED TO BE SHORT LIVED AS ANOTHER SHORTWAVE WILL INTRODUCE BKN-OVC MID-HIGH CLOUDS BY SATURDAY MORNING. WINDS WILL REMAIN LIGHT AND GENERALLY NORTHWESTERLY THROUGH THE FORECAST PERIOD. JP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 5, 2:56 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 256 AM CDT FRI OCT 5 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 256 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
Nearby
Freeze Warnings in Illinois, 2012Freeze Warnings in Missouri, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.